Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 22, 2016, 2:07 PM MDT for Chaffee County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 2:07 PM MDT (20:07 UTC)
- Expired
- Jul 22, 2016, 2:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
County Chaffee County, CO
The radar
The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428
WWUS85 KPUB 222007
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT FRI JUL 22 2016
COZ061>063-072-076-077-222045-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
207 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND WESTERN
FREMONT COUNTIES UNTIL 245 PM MDT...
AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALIDA...OR 47 MILES EAST OF GUNNISON...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALIDA AND PONCHA SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3869 10596 3849 10588 3847 10613 3865 10615
3870 10597
TIME...MOT...LOC 2007Z 265DEG 21KT 3857 10605
$$
EPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 22, 11:30 AM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 22, 11:30 AM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1130 AM MDT FRI JUL 22 2016 .SHORT TERM...(Today and tonight) Issued at 413 AM MDT Fri Jul 22 2016 Modest fetch of monsoon moisture remains across CO on western fringes of the upper high positioned across the central plains. Meanwhile, low level jet across the southeast corner of the state has initiated isolated thunderstorms early this morning. These should diminish towards dawn according to various high res models. For today, looking at another round of isolated to scattered showers and thunderstorms as models show a weak shortwave just south of the 4 corners region early this morning lifting across the area during the afternoon. This combined with afternoon heating will trigger thunderstorms over the mountains during the late morning, with activity spreading eastward across the plains during the afternoon and evening. Overall CAPE and deep layer shear looks relatively weak today, so just as in past few days, main storm threats will be lightning and locally heavy rainfall. However, gusty outflow winds up to 50 mph and some small hail will be possible with any isolated stronger storms. Temperatures today should climb into the 90s around 103 across the plains with 80s across the valleys and generally 60s and 70s across the mountains. The upper trof will move across the northern U.S. Rockies tonight which will allow a cold front to advance southward towards CO late in the period. It will stay well north of southern CO during the tonight period, but a southerly low level jet will set up once again across the plains and could keep thunderstorms going across the far southeast corner of the state past midnight. Will also maintain some isolated pops across the mountains through the overnight hours with monsoon plume still over the area. Lows should stay on the mild side given some persistent convective debris cloudiness and light westerly drainage flow in and near the mountains. -KT .LONG TERM...(Saturday through Thursday) Issued at 413 AM MDT Fri Jul 22 2016 Primary meteorological concerns during the longer term are pops, temperatures and the potential for strong to possibly severe thunderstorms at times. Recent longer range PV analysis, forecast model soundings and computer simulations suggest that upper ridging initially located over west-central New Mexico on Saturday will become centered over/near the 4-Corners region into Tuesday before shifting into east-central Utah by next Thursday. Adequate atmospheric moisture in combination with passing upper disturbances and surface boundaries will allow generally scattered...primarily afternoon into evening showers and thunderstorms to be noted over the forecast district from this weekend into next week. At this time...it appears that the highest potential of more widespread precipitation should be noted from this weekend into early next week as deeper atmospheric moisture interacts with north to northeasterly surface surges during this time-frame. In addition to the potential for locally heavy rainfall/localized flash flooding, the potential also exists for strong to potentially severe thunderstorms at times(favoring eastern locations of the forecast district)...primarily from Sunday into early next week as projected localized capes, LI's and Bulk Shear values challenge 1700 J/KG...-4C and 30 knots at times. Finally, maximum and minimum temperatures should continue to run at/or above late July climatological averages during the longer term in combination with generally low-grade gradient winds over the majority of the forecast district. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1126 AM MDT Fri Jul 22 2016 VFR conditions expected at the terminals the next 24 hours with TSRA developing over the mountains early this afternoon, then spreading toward the terminals during the late afternoon and evening hours. Will include a VCTS in all tafs from 20z-21z until 02z-03z, with gusty outflow winds up to 40 kts the main storm threat. Activity should shift east of the I-25 corridor by 02-03z with gradual clearing overnight. && .PUB Watches/Warnings/Advisories... NONE. && AVIATION...PETERSEN
Hazardous weather outlook, Jul 22, 11:37 AM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1137 AM MDT FRI JUL 22 2016 COZ058>089-093>099-231745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1137 AM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WERE DEVELOPING OVER THE MOUNTAINS AT MIDDAY...WITH STORMS EXPECTED TO SPREAD EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY LINGER OVERNIGHT NEAR THE KANSAS BORDER. THE MAIN THREATS WITH THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...LOCALIZED WIND GUSTS UP TO 50 MPH AND SOME SMALL HAIL UNDER 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. URBAN AREAS AND BURN SCARS COULD ENCOUNTER LOCALIZED FLASH FLOODING SHOULD A STRONGER STORM IMPACT THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY. MAIN STORM THREATS WILL INCLUDE LOCALLY HEAVY RAINFALL...WIND GUSTS AROUND 50 MPH...LIGHTNING...AND SMALL HAIL UNDER 1/2 INCH IN DIAMETER. ONE OR TWO STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE EASTERN MOUNTAINS AND PLAINS FROM THE WEEKEND INTO MONDAY...WITH LOCALIZED HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 10/77
In the hours before
Special weather statement, Jul 22, 2:07 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT FRI JUL 22 2016
COZ061>063-072-076-077-222045-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
207 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND WESTERN
FREMONT COUNTIES UNTIL 245 PM MDT...
AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALIDA...OR 47 MILES EAST OF GUNNISON...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALIDA AND PONCHA SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3869 10596 3849 10588 3847 10613 3865 10615
3870 10597
TIME...MOT...LOC 2007Z 265DEG 21KT 3857 10605
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:47 PM MDT | Special Weather Statement | PUB | Chaffee | 28 min |
| Jul 21, 8:03 PM MDT | Special Weather Statement | PUB | Custer | 42 min |
| Jul 22, 2:58 PM MDT | Special Weather Statement | PUB | Baca | 47 min |
| Jul 22, 4:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 22, 4:51 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jul 22, 5:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 22, 5:19 PM MDT | Flash Flood Warning | PUB | Alamosa, Costilla, Huerfano | 116 min |
| Jul 22, 5:52 PM MDT | Special Weather Statement | PUB | Crowley | 23 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.